Alert archive / Nebraska / River Flood Warnings in 2019
River Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jan 25, 2019, 12:17 PM CST for Lincoln County, Nebraska. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2019, 12:17 PM CST (18:17 UTC)
- Expired
- Jan 26, 2019, 6:41 PM CST
- In force
- 30 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at North Platte (NPTN1).
- Action stage
- 5.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
350
WGUS43 KLBF 251817
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
1217 PM CST Fri Jan 25 2019
...The National Weather Service in North Platte has issued a Flood
Warning for the following rivers in Nebraska...
North Platte River near North Platte affecting Lincoln County.
.Ice jamming continues along the North Platte River near North Platte
and river levels have risen to the moderate flood stage of 6.5 feet.
River levels are expected rise slightly this weekend then begin
falling on Monday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
&&
NEC111-270616-
/O.NEW.KLBF.FL.W.0001.190125T1817Z-190130T0100Z/
/NPTN1.2.IJ.190125T1515Z.190126T0000Z.190129T0100Z.NR/
1217 PM CST Fri Jan 25 2019
The National Weather Service in North Platte has issued a
* Flood Warning for
The North Platte River near North Platte.
* until Tuesday evening.
* At 11:00 AM Friday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 6.6 feet by this
evening. The river will fall below flood stage Monday evening.
* Impact...At 6.5 feet...Moderate and more widespread flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Water encroachment into some
residences property begins along and south of North River Road.
Water encroachment into low lying areas of Cody Park worsens.
* Flood history...This crest compares to a previous crest of 6.6 feet
on Oct 2 2011.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
Roberg4 follow-up statements
774
WGUS83 KLBF 260303
FLSLBF
Flood Statement
National Weather Service North Platte NE
903 PM CST Fri Jan 25 2019
...The Flood Warning continues for the following rivers in
Nebraska...
North Platte River near North Platte affecting Lincoln County.
.Ice jamming continues along the North Platte River near North Platte.
Moderate flooding is expected with changing river levels anticipated
with fluctuations of a half foot or more possible. River levels are
expected to continue to fluctuate at times through this weekend,
remaining near moderate flood category, and will then begin falling
on Monday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
Do not let children play near the river during high water.
&&
NEC111-271502-
/O.CON.KLBF.FL.W.0001.000000T0000Z-190130T0100Z/
/NPTN1.2.IJ.190125T1515Z.190125T2045Z.190129T0100Z.NR/
903 PM CST Fri Jan 25 2019
The Flood Warning continues for
The North Platte River near North Platte.
* until Tuesday evening.
* At 8:00 PM Friday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will remain between 6.5 feet and 6.8 feet. The
river will fall below flood stage Monday evening.
* Impact...At 7.0 feet...Major and widespread flooding occurs along
the north bank of the North Platte River from Highway 83 to about 4
miles west of Highway 83 south of North River Road. Water
encroaches into some residences and outbuildings in this area with
access to properties significantly impaired. Major and widespread
flooding occurs along the south bank from the Nebraska Game and
Parks Recreational Vehicle Campground Site to Cody Park in North
Platte.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
ET360
WGUS83 KLBF 260401
FLSLBF
Flood Statement
National Weather Service North Platte NE
1001 PM CST Fri Jan 25 2019
...The Flood Warning continues for the following rivers in
Nebraska...
North Platte River near North Platte affecting Lincoln County.
.Ice jamming continues along the North Platte River near North Platte.
Minor flooding is now occurring with changing river levels possible
of one foot or more this weekend. River levels are expected to continue
to drop tonight to 6.1 feet with fluctuations possible through this
weekend. River levels will begin falling on Monday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
Do not let children play near the river during high water.
&&
NEC111-271600-
/O.CON.KLBF.FL.W.0001.000000T0000Z-190130T0100Z/
/NPTN1.2.IJ.190125T1515Z.190125T2045Z.190129T0100Z.NR/
1001 PM CST Fri Jan 25 2019
The Flood Warning continues for
The North Platte River near North Platte.
* until Tuesday evening.
* At 9:00 PM Friday the stage was 6.3 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 6.1 feet this weekend then
fall to below flood stage by Monday evening.
* Impact...At 6.5 feet...Moderate and more widespread flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Water encroachment into some
residences property begins along and south of North River Road.
Water encroachment into low lying areas of Cody Park worsens.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
ET937
WGUS83 KLBF 261335
FLSLBF
Flood Statement
National Weather Service North Platte NE
735 AM CST Sat Jan 26 2019
...The Flood Warning continues for the following rivers in
Nebraska...
North Platte River near North Platte affecting Lincoln County.
.Ice jamming continues along the North Platte River near North Platte.
Minor flooding is now occurring with changing river levels possible
of one foot or more this weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
Do not let children play near the river during high water.
&&
NEC111-280135-
/O.EXT.KLBF.FL.W.0001.000000T0000Z-190130T0000Z/
/NPTN1.2.IJ.190125T1515Z.190125T2045Z.190129T0000Z.NR/
735 AM CST Sat Jan 26 2019
The Flood Warning continues for
The North Platte River near North Platte.
* until Tuesday evening.
* At 7:00 AM Saturday the stage was 6.2 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday evening.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$963
WGUS83 KLBF 270041
FLSLBF
Flood Statement
National Weather Service North Platte NE
641 PM CST Sat Jan 26 2019
...The Flood Warning is cancelled for the following rivers in
Nebraska...
North Platte River near North Platte affecting Lincoln County.
.Ice, which was responsible for moderate flooding conditions
along the North Platte River at North Platte yesterday, has
broken up and the river level has fallen considerably over the
past 12 hours. With warm temperatures expected on Sunday, the
threat for ice jamming has ended.
&&
NEC111-270111-
/O.CAN.KLBF.FL.W.0001.000000T0000Z-190130T0000Z/
/NPTN1.2.IJ.190125T1515Z.190125T2045Z.190126T1918Z.NR/
641 PM CST Sat Jan 26 2019
The Flood Warning is cancelled for
The North Platte River near North Platte.
* At 6:00 PM Saturday the stage was 5.1 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to 5.0 feet by Monday
morning.
* Impact...At 5.7 feet...Minor overflows of low lying and agricultural
land begins along the north bank of the North Platte River from
Highway 83 to approximately 4 miles west of Highway 83 south of
North River Road. People should be cautioned against being in the
water along the banks of the river especially near Cody Park.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
CLBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:52 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Jan 25, 6:52 AM CST, 5 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 652 AM CST Fri Jan 25 2019 .UPDATE... Issued at 652 AM CST Fri Jan 25 2019 WFO OAX suggested the RAP snow squall parameter should be investigated and indeed, model soundings from the RAP and NAM models support a chance of snow showers farther south across the Sandhills today and tonight. Lapse rates are steep and moist to around 700mb. A new forecast is in place for a chance of snow showers across the Sandhills this afternoon and tonight. && .SHORT TERM...(Today through Saturday) Issued at 349 AM CST Fri Jan 25 2019 A developing warm front will become stationary across ncntl Nebraska today and be the focus for periods of light snow today, tonight and Saturday. The snow forecast leans on the HREF and SREF models which were the most aggressive. Still, total snowfall during the next 36 hours will likely be less than an inch in most areas. The temperature forecast today uses the RAP and HRRR models plus bias correction for highs in the lower 40s west of the warm front and 20s east of the front in the cold air. Blend model data plus bias correction suggested lows in the teens and 20s tonight and the guidance blend plus bias correction suggested highs in the 30s and 40s Saturday. .LONG TERM...(Saturday night through Thursday) Issued at 349 AM CST Fri Jan 25 2019 Beginning 12z Sunday. Warm temperatures in advance of a strong Arctic front is forecast Sunday. The latest guidance suggests highs in the mid 50s across our west and southwest with 40s and 50s elsewhere. Thereafter an open wave will drop south from the northern Plains during the late Sunday early Monday time frame and be followed by a strong upper jet. Moisture is not overly impressive during this period, but an area of weak FGEN focuses across northern Nebraska and produces light precipitation in the form of snow. At this point most of the snow is expected north of highway two and will be light. Otherwise strong winds will accompany the cold front with gusts possibly as high as 45 mph on Monday. Strong CAA will promote highs in the 20s and lower 30s Monday with a re-enforcing shot of cold air cooling high temperatures in the lower teens and possibly single digits for our north central zones Tuesday and Wednesday. Sub-zero overnight lows will be possible. The airmass is shallow and with a building ridge to our west, western and southwest Nebraska will miss out on the brunt of the Arctic plunge. Highs in the 30s are expected with seasonal overnight lows in the teens. Northwest flow remains through much of the work week with the models hinting at a disturbance or two impacting the CWA, hit or miss light snow would be possible, but timing of these disturbances is questionable at this point. The ridge attempts to build east by late week providing for some relief to our eastern zones. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 522 AM CST Fri Jan 25 2019 MVFR/local IFR in low ceilings/-SHSN is expected across parts of ncntl Nebraska today and tonight. This flight restriction is associated with a stationary front draped from roughly KVTN-KANW- KBUB and the area of concern is generally along and east of the aforementioned stationary front. VFR is generally expected elsewhere. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...CDC LONG TERM...Jacobs AVIATION...CDC
Hazardous weather outlook, Jan 25, 3:51 AM CST, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 351 AM CST Fri Jan 25 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-261000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 351 AM CST Fri Jan 25 2019 /251 AM MST Fri Jan 25 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A strong arctic cold front will move through western and north central Nebraska Monday. North winds gusting to around 45 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jan 25, 9:10 AM CST, 3 hours 7 minutes before
Special Weather Statement National Weather Service North Platte NE 910 AM CST Fri Jan 25 2019 NEZ005-006-008-009-025>027-094-251915- Eastern Cherry-Keya Paha-Brown-Rock-Thomas-Blaine-Loup- Western Cherry- Including the cities of Valentine, Springview, Ainsworth, Bassett, Rose, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Cody, Eli, Merriman, and Kilgore 910 AM CST Fri Jan 25 2019 /810 AM MST Fri Jan 25 2019/ Light to moderate snow will continue to persist over northern Nebraska through early afternoon. Motorists traveling across northern Nebraska should be prepared for blowing and drifting snow as well as reduced visibility. Visibility could drop to near one mile or less for a short time with accumulations up to an inch. Use extra caution if traveling this morning and early afternoon. kulik
Local storm report, Jan 25, 10:09 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 AM CST FRI JAN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW 4 N VALENTINE 42.93N 100.55W
01/25/2019 E0.3 INCH CHERRY NE PUBLIC
&&
JGOMEZNearby
River Flood Warnings in Nebraska, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.